Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Can abdominal pain be a symptom of stomach cancer?

May 2014
User rating for this question
Answered by

Practicing since : 2002
Answered : 6316 Questions
Hi there, I have been having problems with my abdomen lately its very sore and I have been having sharp pains all over it on the left and right side it seems to be worse on the left rather then the right but it can go right down to my lower abdomen and also around to my lower back on both sides. it also feels tender under my rib cage from time to time and my chest feels tight too. It gets worse after I eat. This has been happening for a month now all over however when I was a bit younger I had a problem where I would get sharp pains only my left but that seemed to go away now its come back and its sore all over. I am getting an ultra sounds this week but I'm very worried its something very serious like stomach cancer. Id just like some more advice on what it could be and if its possible to have cancer in my stomach or other organs being only 23.
Posted Wed, 25 Dec 2013 in Abdominal Pain
Answered by Dr. Vivek Chail 2 hours later
Brief Answer: Most likely gastric or duodenal ulcer. Detailed Answer: Hi, Thanks for writing in to us. I have read through your query in detail. The commonest cause of pain in the left upper abdomen after food is gastric or duodenal ulcer. Ultrasound scan picks up problems with liver, spleen, pancreas, gall bladder and kidneys for other possible causes of your pain. Ultrasound scan is not an optimum investigation to evaluate gastric ulcer or duodenal ulcer. You must get an upper gastrointestinal endoscopy to evaluate the stomach and duodenum for ulcers. It is a simple office procedure and is done by a gastroenterologist. Even your suspicion of stomach growth/ cancer will be ruled out by endoscopy. It is best that you get both, ultrasound scan abdomen and endoscopy done for complete evaluation. If gastric or duodenal ulcer is confirmed you must take small feeds at regular intervals and stop taking spices for sometime, in addition to taking medications. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor